Orlicz norms of sequences of random variables

Yehoram Gordon, Alexander Litvak, Carsten Schütt, Elisabeth Werner

Research output: Contribution to journalArticlepeer-review

30 Scopus citations


Let fi, i = 1, ..., n, be copies of a random variable f and let N be an Orlicz function. We show that for every x ∈ ℝn the expectation E∥(xifi)i=1n∥N is maximal (up to an absolute constant) if fi, i = 1, ..., n, are independent. In that case we show that the expectation E∥(xi fi)i=1n∥ N is equivalent to ∥x∥M, for some Orlicz function M depending on N and on distribution of f only. We provide applications of this result.

Original languageEnglish (US)
Pages (from-to)1833-1853
Number of pages21
JournalAnnals of Probability
Issue number4
StatePublished - Oct 2002
Externally publishedYes


  • Orlicz norms
  • Random variables


Dive into the research topics of 'Orlicz norms of sequences of random variables'. Together they form a unique fingerprint.

Cite this